Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Nephrology
Volume 2016 (2016), Article ID 1971465, 3 pages
Case Report

Drug-Induced Acute Interstitial Nephritis with Nifedipine

1CHU de Rennes, Service de Néphrologie, 35033 Rennes, France
2CNRS UMR 6290, Équipe Kyca, 35043 Rennes, France
3CHU de Rennes, Service d’Anatomie et Cytologie Pathologiques, 35033 Rennes, France

Received 25 November 2015; Revised 15 January 2016; Accepted 19 January 2016

Academic Editor: Yoshihide Fujigaki

Copyright © 2016 Léonard Golbin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Background. Acute interstitial nephritis (AIN) is a frequent cause of Acute Kidney Injury (AKI). Drug hypersensitivity is the most common etiology and the list of drugs that can induce AIN is not exhaustive yet. Case Report. Here, we describe the case of a 43-year-old man who was treated with nifedipine (Adalate®) for Raynaud’s syndrome. After nifedipine introduction, serum creatininemia progressively increased from 91 to 188 μmol/L in a few months and AKI was diagnosed. Laboratory work-up results indicated the presence of tubular proteinuria and nonspecific inflammatory syndrome. Histological analysis found granulomatous interstitial nephropathy without necrosis in 20% of the kidney biopsy without immunofluorescent deposit. Nifedipine was stopped and corticosteroid treatment was started with a rapid but incomplete reduction of serum creatininemia level to 106 μmol/L. Conclusion. This is the first case of AIN caused by nifedipine.